MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CHP TITAN 95 LNGTH 16 THD; APPLIANCEFIXATIONNAILBLADEPLATECOMBINATIONMULTIPLECOMPONENT

SMITH & NEPHEW, INC. CHP TITAN 95 LNGTH 16 THD; APPLIANCEFIXATIONNAILBLADEPLATECOMBINATIONMULTIPLECOMPONENT
Model Number 71102095
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the screw of the chp titan 95 lngth 16 thd was spinning and it was not tightened.Screw shaft is not straight.Using back up smith and nephew device, the surgery was completed.There was a 10-minute surgical delay.The patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device's screw shaft was found to to slightly bent, rendering the device inoperative.However, the looseness of the device could not be confirmed.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This issue was evaluated through our internal quality process and determined to be potentially caused by poor handling or insertion.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Some potential probable causes for this event could include surgical technique or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CHP TITAN 95 LNGTH 16 THD
Common Device Name
APPLIANCEFIXATIONNAILBLADEPLATECOMBINATIONMULTIPLECOMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14408048
Report Number1020279-2022-02382
Device Sequence Number20212114
Product Code KTT
UDI-Device Identifier03596010460400
UDI-Public03596010460400
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K993289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71102095
Device Catalogue Number71102095
Device Lot Number17HT91466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexUnknown